Posted by Elizabeth on August 11, 2001, at 0:16:20
In reply to Re: parnate questions-CAM, ELIZABETH, posted by shelliR on August 10, 2001, at 17:56:03
> Neither of you answered my questions, above.
Oops! OK, looking back at your earlier post:
> So you think this is a good idea. I think there are definitely two schools of thought on this. I do have a blood pressure monitor at home, but I don't carry it with me. And nifedipine could cause harm if you take it and you are not hypertensive, right? I am in my forties, but am cardiovascularly fit.
You shouldn't take nifedipine unless you have confirmed that your BP is elevated, that's correct. I think that the digital sphygmomanometers that you can get in pharmacies are small enough to carry around (assuming you're like me and have a gigantic purse/handbag that you carry everywhere!).
> I had two non-serious hypertensive crises when combining nardil with adrafinil. Non-serious in the sense that my BP went up to 160 and not any higher. I didn't experience a headache, I experienced a specific tightness in my shoulders. And my pulse went very low- like 45. If your blood pressure shoots up like that, is a reduction of pulse a given? I mean can that be an accurate indication that you are having a hypertensive episode.
It doesn't prove that your BP is elevated, but it does often happen. It's an attempt made by your CV system to compensate for the constriction of blood vessels by reducing cardiac output. (BTW, I'm not sure that a "non-serious" elevation in blood pressure should be referred to as "hypertensive crisis.")
> Maybe I should carry one of those mini ones that hook up to your finger. Are they accurate?
The finger and wrist ones supposedly are less accurate than the arm ones. I have a digital arm BP monitor, and it's always served me well.
> I think I read (don't know if it's true) that parnate is more likely to cause a hypertensive episode than nardil. True, false, don't know?
The dose of tyramine required to raise a person's blood pressure by a particular amount is significantly lower with Parnate than it is with Nardil. The Demerol thing is another matter; I don't know of any evidence that one or the other MAOI carries more risk of interacting with Demerol.
> Is it possible that my use of opiates (oxycontin, pdoc prescribed) for depression can have any negative impact on my reaction to parnate which I started on Tuesday.
I would like to know what is meant by that also. I can envision a possible reason, but the words to explain this possible reason seem to be escaping me.
I hope this helps.